×

zbMATH — the first resource for mathematics

Heights and Tamagawa measures on Fano varieties. (Hauteurs et mesures de Tamagawa sur les variétés de Fano.) (French) Zbl 0901.14025
Let \(V\) be a Fano variety over a number field \(K\) such that the anticanonical class \(-K_V\) is very ample. To every basis of the \(K\)-vector space \(H^0(V,{\mathcal O}_V(-K_V))\) one can naturally associate a height \({\mathbf h}\) on \(V\). For every non-empty open subset \(U\) of \(V\) one denotes by \(n_U(H)\) the cardinal of the set \(\{P\in U(K)\mid {\mathbf h}(P)\leq H\}\). Then Manin conjectured that the asymptotic behaviour of \(n_U(H)\) is of the form \(n_U(H)\sim C\cdot H\cdot\log^{t-1}(H)\), where \(t\) is the rang of the Picard group of \(V\), provided \(U\) is sufficiently small. The first aim of the paper is to refine this conjecture of Manin by giving a conjectural expression of the constant \(C\) occurring in this formula. The advantage of this is that the refined conjecture thus obtained becomes stable under products of varieties, and, in particular, the author is able to recover the previous constants found by S. H. Schanuel [Bull. Soc. Math. Fr. 107, 433–449 (1979; Zbl 0428.12009)] (in the case of projective spaces), and by J. Franke, Yu. I. Manin and Y. Tschinkel [Invent. Math. 95, 421–435 (1989; Zbl 0674.14012)] for generalized flag manifolds. In the last part of the paper the author proves that the refined Manin conjecture holds true in some significant special cases, namely for the del Pezzo surfaces obtained by blowing up one, two, or three points of the rational projective plane \(P^2_{\mathbb Q}\), as well as for the variety obtained by blowing up \(P^n_{\mathbb Q}\) along some subspaces of \(P^n_{\mathbb Q}\).

MSC:
11G35 Varieties over global fields
14J45 Fano varieties
14G05 Rational points
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] J. Arthur, Eisenstein series and the trace formula , Automorphic Forms, Representations and \(L\)-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977), Part 1 eds. A. Borel and W. Casselman, Proc. Sympos. Pure Math., vol. 33, Amer. Math. Soc., Providence, 1979, pp. 253-274. · Zbl 0431.22016
[2] E. Artin, Über eine neue Art von \(L\)-Reihen , vol. 3, Abh. Math. Sem. Univ., Hamburg, 1924. · JFM 49.0123.01
[3] V. V. Batyrev and Y. I. Manin, Sur le nombre des points rationnels de hauteur borné des variétés algébriques , Math. Ann. 286 (1990), no. 1-3, 27-43. · Zbl 0679.14008 · doi:10.1007/BF01453564 · eudml:164626
[4] V. V. Batyrev and Y. Tschinkel, Rational points of bounded height on compactifications of an isotropic tori , prépublication, 1994. · Zbl 0890.14008 · doi:10.1155/S1073792895000365
[5] B. J. Birch, Forms in many variables , Proc. Roy. Soc. London Ser. A 265 (1962), 245-263. · Zbl 0103.03102 · doi:10.1098/rspa.1962.0007
[6] S. Bloch, A note on height pairings, Tamagawa numbers and the Birch and Swinnerton-Dyer conjecture , Invent. Math. 58 (1980), no. 1, 65-76. · Zbl 0444.14015 · doi:10.1007/BF01402274 · eudml:142714
[7] A. Borel, Linear Algebraic Groups , 2nd ed., Graduate Texts in Math., vol. 126, Springer-Verlag, New York, 1991. · Zbl 0726.20030
[8] A. Borel and J. Tits, Compléments à l’article: “Groupes réductifs” , Inst. Hautes Études Sci. Publ. Math. (1972), no. 41, 253-276. · Zbl 0254.14018 · doi:10.1007/BF02715545 · numdam:PMIHES_1972__41__253_0 · eudml:103917
[9] M. V. Borovoi, On weak approximation in homogeneous spaces of simply connected algebraic groups , prépublication 89-86, Max-Planck-Institut für Mathematik, 1989.
[10] N. Bourbaki, Groupes et algèbres de Lie , Masson, Paris, 1981, Chap. 4-6. · Zbl 0483.22001
[11] P. Cartier, Representations of \(\mathfrak{p}\)-adic groups: a survey , Automorphic Forms, Representations and \(L\)-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977), Part 1 eds. A. Borel and W. Casselman, Proc. Sympos. Pure Math., vol. 33, Amer. Math. Soc., Providence, 1979, pp. 111-155. · Zbl 0421.22010
[12] W. Casselman, The unramified principal series of \({\mathfrak p}\)-adic groups. I. The spherical function , Compositio Math. 40 (1980), no. 3, 387-406. · Zbl 0472.22004 · numdam:CM_1980__40_3_387_0 · eudml:89444
[13] J.-L. Colliot-Thélène and W. Raskind, Groupe de Chow de codimension deux des variétés définies sur un corps de nombres: un théorème de finitude pour la torsion , Invent. Math. 105 (1991), no. 2, 221-245. · Zbl 0752.14004 · doi:10.1007/BF01232266 · eudml:143912
[14] J.-L. Colliot-Thélène and J.-J. Sansuc, La descente sur les variétés rationnelles , Journées de géométrie algébrique d’Angers, Juillet 1979/Algebraic Geometry, Angers, 1979 ed. A. Beauville, Sijthoff and Noordhoff, Alphen aan den Rijn, 1980, pp. 223-237. · Zbl 0451.14018
[15] P. Deligne, La conjecture de Weil I , Inst. Hautes Études Sci. Publ. Math. 43 (1974), 273-307. · Zbl 0287.14001 · doi:10.1007/BF02684373 · numdam:PMIHES_1974__43__273_0 · eudml:103930
[16] 1 J. Dieudonné and A. Grothendieck, Éléments de géométrie algébrique I. Le langage des schémas , Inst. Hautes Sci. Publ. Math. 4 (1960), 228. · Zbl 0118.36206 · doi:10.1007/BF02684778 · numdam:PMIHES_1960__4__5_0 · numdam:PMIHES_1961__8__5_0 · numdam:PMIHES_1961__11__5_0
[17] 2 J. Dieudonné and A. Grothendieck, Éléments de géométrie algébrique II. Étude globale élémentaire de quelques classes de morphismes , Inst. Hautes Sci. Publ. Math. 8 (1961), 222. · Zbl 0118.36206 · doi:10.1007/BF02684778 · numdam:PMIHES_1960__4__5_0 · numdam:PMIHES_1961__8__5_0 · numdam:PMIHES_1961__11__5_0
[18] 3 J. Dieudonné and A. Grothendieck, Éléments de géométrie algébrique III. Étude cohomologique des faisceaux cohérents. I , Inst. Hautes Sci. Publ. Math. 11 (1961), 167. · Zbl 0118.36206 · doi:10.1007/BF02684778 · numdam:PMIHES_1960__4__5_0 · numdam:PMIHES_1961__8__5_0 · numdam:PMIHES_1961__11__5_0
[19] 4 J. Dieudonné and A. Grothendieck, Éléments de géométrie algébrique III. Étude cohomologique des faisceaux cohérents. II , Inst. Hautes Sci. Publ. Math. 17 (1963), 91. · Zbl 0122.16102 · numdam:PMIHES_1963__17__5_0
[20] 5 J. Dieudonné and A. Grothendieck, Éléments de géométrie algébrique IV. Étude locale des schémas et des morphismes de schémas. I , Inst. Hautes Sci. Publ. Math. 20 (1964), 259. · Zbl 0136.15901 · doi:10.1007/BF02684747 · numdam:PMIHES_1964__20__5_0
[21] 6 J. Dieudonné and A. Grothendieck, Éléments de géométrie algébrique IV. Étude locale des schémas et des morphismes de schémas. II , Inst. Hautes Sci. Publ. Math. 24 (1965), 231. · Zbl 0135.39701 · numdam:PMIHES_1965__24__5_0 · eudml:103851
[22] 7 J. Dieudonné and A. Grothendieck, Éléments de géométrie algébrique IV. Étude locale des schémas et des morphismes de schémas. III , Inst. Hautes Sci. Publ. Math. 28 (1966), 255. · Zbl 0144.19904 · doi:10.1007/BF02684343 · numdam:PMIHES_1966__28__5_0 · eudml:103860
[23] 8 J. Dieudonné and A. Grothendieck, Éléments de géométrie algébrique IV. Étude locale des schémas et des morphismes de schémas IV , Inst. Hautes Sci. Publ. Math. 32 (1967), 361. · Zbl 0153.22301 · numdam:PMIHES_1967__32__5_0 · eudml:103873
[24] J. Franke, Y. I. Manin, and Y. Tschinkel, Rational points of bounded height on Fano varieties , Invent. Math. 95 (1989), no. 2, 421-435. · Zbl 0674.14012 · doi:10.1007/BF01393904 · eudml:143659
[25] W. Fulton, Intersection Theory , Ergeb. Math. Grenzgeb. (3), vol. 2, Springer-Verlag, Berlin, 1984. · Zbl 0541.14005
[26] A. Grothendieck, Technique de descente et théorèmes d’existence en géométrie algébrique V. Les schémas de Picard: Théorèmes d’existence , Séminaire Bourbaki 14-ème année, 1961/62, 232, Secrétariat Mathématique, Paris, 1962. · Zbl 0238.14014 · numdam:SB_1961-1962__7__143_0
[27] A. Grothendieck, Technique de descente et théorèmes d’existence en géométrie algébrique VI. Les schémas de Picard: Propriétés générales , Séminaire Bourbaki 14-ème année, 1961/62, 236, Secrétariat Mathématique, Paris, 1962. · Zbl 0238.14015 · numdam:SB_1961-1962__7__221_0
[28] A. Grothendieck, Cohomologie locale des faisceaux cohérents et théorèmes de Lefschetz locaux et globaux \((SGA\) \(2)\) , Adv. Stud. Pure Math., North-Holland Publishing Co., Amsterdam, 1968. · Zbl 0197.47202
[29] A. Grothendieck, Le groupe de Brauer II: Théorie cohomologique , Dix Exposés sur la Cohomologie des Schémas, Adv. Stud. Pure Math., vol. 3, North-Holland, Amsterdam, 1968, pp. 67-87. · Zbl 0198.25803
[30] R. Hartshorne, Ample Subvarieties of Algebraic Varieties , Lecture Notes in Math., vol. 156, Springer-Verlag, Berlin, 1970. · Zbl 0208.48901 · doi:10.1007/BFb0067839 · eudml:203415
[31] R. Hartshorne, Algebraic Geometry , Graduate Texts in Math., vol. 52, Springer-Verlag, Berlin, 1977. · Zbl 0367.14001
[32] D. R. Heath-Brown, The density of zeros of forms for which weak approximation fails , Math. Comp. 59 (1992), no. 200, 613-623. JSTOR: · Zbl 0778.11017 · doi:10.2307/2153078 · links.jstor.org
[33] S. Kobayashi, On compact Kähler manifolds with positive definite Ricci tensor , Ann. of Math. (2) 74 (1961), 570-574. JSTOR: · Zbl 0107.16002 · doi:10.2307/1970298 · links.jstor.org
[34] G. Lachaud, Une présentation adélique de la série singulière et du problème de Waring , Enseign. Math. (2) 28 (1982), no. 1-2, 139-169. · Zbl 0499.12010
[35] R. P. Langlands, On the Functional Equations Satisfied by Eisenstein Series , Lecture Notes in Math., vol. 544, Springer-Verlag, Berlin, 1976. · Zbl 0332.10018 · doi:10.1007/BFb0079929
[36] I. G. Macdonald, Spherical Functions on a Group of \(\mathfrak{p}\)-adic Type , Publications of the Ramanujan Institute, vol. 2, Ramanujan Institute, Centre for Advanced Study in Mathematics,University of Madras, Madras, 1971. · Zbl 0302.43018
[37] Y. I. Manin, Cubic Forms , 2nd ed., North-Holland Math. Library, vol. 4, North-Holland, Amsterdam, 1986. · Zbl 0582.14010
[38] Y. I. Manin, Notes on the arithmetic of Fano threefolds , Compositio Math 85 (1993), no. 1, 37-55. · Zbl 0780.14022 · numdam:CM_1993__85_1_37_0 · eudml:90190
[39] A. S. Merkurév and J.-P. Tignol, The multipliers of similitudes and the Brauer group of homogeneous varieties , prépublication, 1994. · Zbl 0864.11016
[40] J. Neukirch, Algebraische Zahlentheorie , Springer-Verlag, Berlin, 1992. · Zbl 0747.11001
[41] S. J. Patterson, The Hardy-Littlewood Method and Diophantine Analysis in the Light of Igusa’s Work , Math. Gottingensis, vol. 11, Mathematisches Institut, Göttingen, 1985.
[42] M. Rosenlicht, Toroidal algebraic groups , Proc. Amer. Math. Soc. 12 (1961), 984-988. JSTOR: · Zbl 0107.14703 · doi:10.2307/2034407 · links.jstor.org
[43] J.-J. Sansuc, Groupe de Brauer et arithmétique des groupes algébriques linéaires sur un corps de nombres , J. Reine Angew. Math. 327 (1981), 12-80. · Zbl 0468.14007 · doi:10.1515/crll.1981.327.12 · crelle:GDZPPN002198746 · eudml:152382
[44] S. H. Schanuel, Heights in number fields , Bull. Soc. Math. France 107 (1979), no. 4, 433-449. · Zbl 0428.12009 · numdam:BSMF_1979__107__433_0 · eudml:87360
[45] J.-P. Serre, Corps locaux , Actualités Sci. Indust., vol. 1296, Hermann, Paris, 1968. · Zbl 0423.12017
[46] J.-P. Serre, Facteurs locaux des fonctions zêta des Variétés algébriques (définitions et conjectures) , Séminaire Delange-Pisot-Poitou 11-ème année, 1969/70, Theorie des Nombres, 19, Secrétariat Mathématique, Paris, 1970. · Zbl 0214.48403 · numdam:SDPP_1969-1970__11_2_A4_0 · eudml:110758
[47] J.-P. Serre, Valeurs propres des endomorphismes de Frobenius (d’après P. Deligne) , Séminaire Bourbaki, Vol. 1973/1974, 26ème année, Exp. No. 446, Lecture Notes in Math., vol. 431, Springer-Verlag, Berlin, 1975, pp. 190-204. · Zbl 0331.14013 · numdam:SB_1973-1974__16__190_0 · eudml:109848
[48] T. A. Springer, Reductive groups , Automorphic Forms, Representations and \(L\)-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977), Part 1 eds. A. Borel and W. Casselman, Proc. Sympos. Pure Math., vol. 33, Amer. Math. Soc., Providence, 1979, pp. 3-27. · Zbl 0416.20034
[49] P. Swinnerton-Dyer, Counting rational points on cubic surfaces , Classification of Algebraic Varieties (L’Aquila, 1992), Contemp. Math., vol. 162, Amer. Math. Soc., Providence, 1994, pp. 371-379. · Zbl 0844.14008
[50] G. Tenenbaum, Introduction à la théorie analytique et probabiliste des nombres , Institut Elie Cartan, Vandœuvre lés Nancy, 1990. · Zbl 0788.11001
[51] J. L. Thunder, Asymptotic estimates for rational points of bounded height on flag varieties , Compositio Math. 88 (1993), no. 2, 155-186. · Zbl 0806.11030 · numdam:CM_1993__88_2_155_0 · eudml:90243
[52] J. Tits, Reductive groups over local fields , Automorphic Forms, Representations and \(L\)-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977), Part 1 eds. A. Borel and W. Casselman, Proc. Sympos. Pure Math., vol. 33, Amer. Math. Soc., Providence, 1979, pp. 29-69. · Zbl 0415.20035
[53] A. Weil, Adeles and Algebraic Groups , Progr. Math., vol. 23, Birkhäuser, Boston, 1982. · Zbl 0493.14028
[54] S.-T. Yau, On the Ricci curvature of a compact Kähler manifold and the complex Monge-Ampère equation I , Comm. Pure Appl. Math. 31 (1978), no. 3, 339-411. · Zbl 0369.53059 · doi:10.1002/cpa.3160310304
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.